Alert archive / Georgia / Tornado Warnings in 2023
Tornado Warning 25, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jun 14, 2023, 6:51 PM EDT for Atkinson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2023, 6:51 PM EDT (22:51 UTC)
- Expired
- Jun 14, 2023, 7:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Atkinson County, GA
The radar
The Moody AFB radar (KVAX), 47 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:21 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 14, 4:27 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 14, 4:27 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 427 PM EDT Wed Jun 14 2023 ...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND NASSAU COUNTY UNTIL 10 PM... .UPDATE... Issued at 427 PM EDT Wed Jun 14 2023 A Tornado Watch has been issued for southeast Georgia, the adjacent local waters, and Nassau county. Damaging winds and large hail are also possible this evening. && .NEAR TERM... Issued at 401 PM EDT Wed Jun 14 2023 Clusters of severe thunderstorms are currently moving westward into southeast Georgia into a favorable environment for activity to continue. These storms may organize well and will track across southeast Georgia this evening, reaching the Atlantic coast just before midnight. Another wave of strong to severe thunderstorms will move into interior southeast Georgia / Suwannee valley just after midnight. The east southeasterly propagating squall line will be capable of producing all hazards: damaging winds, large hail, heavy rainfall, and possibility a few isolated tornadoes. The latest HRRR run has shifted the strongest convection southward from southeast Georgia into northeast Florida, but there is still uncertainty with exact location of the squall line's path. With an overnight severe weather threat, residents of northeast Florida and southeast Florida should have multiple ways to receive warnings, including ways to wake them from a sound sleep. && .SHORT TERM... (Thursday through Friday night) Issued at 401 PM EDT Wed Jun 14 2023 Thursday... A line of strong to severe thunderstorms will be moving southeasterly overnight into Thursday morning. These storms will be capable of producing severe winds, large hail, and possibly a tornado. North central Florida will likely be seeing the worst of it predawn through a few hours after sunrise. The forecast Thursday and will be very dependent on the mesoscale features left behind from tonight's convective activity and the position of the residual front boundary. With significant heating again, thunderstorm activity will be possible through the day area- wide. Currently seeing afternoon forecast surface based CAPE over 2,000 J/kg, DCAPE near 900 J/kg, effective bulk shear of 40-50 knots, and steep mid level lapse rates of 6.5-8.0 C/km. SPC is highlighting our western counties under a 'Slight' risk, with the rest under a 'Marginal' risk with all hazards possible, again this forecast is dependent on the location of the residual front boundary. In addition to all the severe threats, heavy rainfall producing localized flooding issues will be possible area- wide, as several rounds of heavy thunderstorms will be impacting the area. Currently, WPC has a 'Slight' risk of excessive rainfall Thursday over southeast Georgia. Friday... Convection will linger overnight Thursday into Friday, with numerous storms developing area-wide all day Friday again. Westerly winds will continue, keeping the Atlantic sea breeze pinned to the east coast. Near-normal temperatures expected Thursday and Friday, with highs in the upper 80s to lower 90s and low temperatures near 70. && .LONG TERM... (Saturday through next Wednesday) Issued at 401 PM EDT Wed Jun 14 2023 Daily rounds of diurnal thunderstorms are expected through this period, with the highest PoPs being in the afternoon and evening typically over northeast Florida. Hot, near-normal temperatures will occur each day, with the highest heat indices reaching into the lower 100s on Sunday and Monday. && .AVIATION... (18Z TAFS) Issued at 1210 PM EDT Wed Jun 14 2023 Rounds of showers and storms will move across the TAF sites this afternoon into Thursday. This afternoon, storms will mainly affect SSI. Tonight, a squall line is anticipated to develop and shift from north to south across the TAF sites. Strong to severe thunderstorms will bring strong, erratic winds, lower visibilities due to heavy rainfall and lower ceilings. Have PROB30 groups in effect to cover the overnight storms. Otherwise, southwesterly winds around 10-15 kts prevail through the day. && .MARINE... Issued at 401 PM EDT Wed Jun 14 2023 A stationary frontal boundary will remain positioned to the north of our local waters over the next several days. Outside of thunderstorm activity, this weather pattern will maintain west- southwesterly winds through the upcoming weekend and into early next week. Disturbances aloft moving across our region will trigger thunderstorms each afternoon into evening, with a higher chance of strong thunderstorms over the Georgia waters. Stronger thunderstorms will be capable of producing strong wind gusts, hail, and waterspouts through Thursday. Evening wind surges will bring speeds up towards Caution levels outside of thunderstorm activity each evening, especially offshore. Rip Currents: Low rip current risk Thursday. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 86 70 88 / 70 80 80 50 SSI 73 87 73 88 / 50 80 80 60 JAX 73 90 74 89 / 60 80 70 70 SGJ 74 91 74 91 / 60 70 60 70 GNV 74 89 74 90 / 60 70 60 70 OCF 75 90 76 90 / 40 60 40 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jun 14, 3:31 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
331 PM EDT Wed Jun 14 2023
GAZ264-350-364-142000-
Northeastern Charlton GA-Western Charlton GA-Southern Ware GA-
331 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of southeastern Ware
and northern Charlton Counties through 400 PM EDT...
At 331 PM EDT, Doppler radar was tracking a strong thunderstorm near
Stephen Foster State Park, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Folkston, Stephen Foster State Park, Homeland, Race Pond and Winokur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3082 8190 3082 8193 3083 8194 3082 8196
3077 8198 3079 8200 3079 8202 3076 8201
3075 8203 3074 8230 3090 8239 3101 8221
3101 8208 3108 8206 3105 8195 3094 8190
3091 8192 3091 8190
TIME...MOT...LOC 1931Z 243DEG 14KT 3086 8227
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SANDRIKSpecial weather statement, Jun 14, 4:03 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
403 PM EDT Wed Jun 14 2023
GAZ165-166-264-364-142030-
Northeastern Charlton GA-Inland Camden GA-Western Charlton GA-
Coastal Camden GA-
403 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of Camden and
northeastern Charlton Counties through 430 PM EDT...
At 403 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodbine, moving east at 55 mph.
HAZARD...Wind gusts of 45 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kingsland, Folkston, Woodbine, Kings Bay Base, Homeland, Tarboro,
Cumberland Island, Harrietts Bluff, Dover Bluff and Colesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3081 8142 3078 8143 3080 8188 3083 8190
3083 8194 3081 8211 3098 8214 3110 8163
3104 8156 3098 8144 3099 8141 3098 8139
3097 8139
TIME...MOT...LOC 2003Z 255DEG 49KT 3095 8182
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SANDRIKSpecial weather statement, Jun 14, 4:15 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
415 PM EDT Wed Jun 14 2023
FLZ125-225-325-425-142045-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
415 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of northeastern Duval
County through 445 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jacksonville, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville, Jacksonville International Arpt, Arlington, Atlantic
Beach, Mayport, Craig Field, Little Talbot Island, Fort Caroline,
Talbot Island and Oceanway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3028 8178 3047 8179 3054 8156 3052 8154
3054 8152 3056 8152 3057 8149 3054 8147
3057 8148 3058 8146 3057 8147 3055 8147
3052 8144 3058 8144 3060 8140 3033 8136
TIME...MOT...LOC 2015Z 256DEG 24KT 3040 8169
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SANDRIKSpecial weather statement, Jun 14, 5:08 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
508 PM EDT Wed Jun 14 2023
GAZ133-142145-
Jeff Davis GA-
508 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of Jeff Davis County
through 545 PM EDT...
At 507 PM EDT, Doppler radar was tracking a strong thunderstorm over
Snipesville, or 11 miles southwest of Hazlehurst, moving east at 40
mph.
HAZARD...Wind gusts of 45 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hazlehurst, Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Georgia.
&&
LAT...LON 3197 8243 3184 8243 3184 8252 3175 8252
3175 8255 3173 8252 3167 8252 3167 8284
3182 8284 3183 8279 3185 8279 3186 8276
3192 8268 3193 8259 3196 8256 3195 8249
3195 8248 3196 8250 3197 8248
TIME...MOT...LOC 2107Z 269DEG 36KT 3178 8277
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SANDRIKSpecial weather statement, Jun 14, 5:30 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
530 PM EDT Wed Jun 14 2023
GAZ132-142200-
Coffee GA-
530 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of Coffee County
through 600 PM EDT...
At 530 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Douglas, moving east at 30 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Douglas, Broxton, Ambrose, Nicholls and West Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Georgia.
&&
LAT...LON 3166 8301 3166 8300 3169 8300 3169 8284
3167 8283 3167 8263 3156 8263 3156 8260
3147 8260 3147 8263 3137 8263 3136 8275
3138 8283 3140 8285 3140 8293 3141 8296
3142 8296 3143 8308
TIME...MOT...LOC 2130Z 269DEG 26KT 3153 8285
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SANDRIKSpecial weather statement, Jun 14, 5:45 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
545 PM EDT Wed Jun 14 2023
GAZ133-135-142215-
Appling GA-Jeff Davis GA-
545 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of eastern Jeff Davis
and Appling Counties through 615 PM EDT...
At 545 PM EDT, Doppler radar was tracking a strong thunderstorm over
Graham, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Baxley, Graham, Surrency, Plant Hatch and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Georgia.
&&
LAT...LON 3197 8243 3190 8219 3191 8213 3189 8212
3190 8211 3186 8212 3183 8206 3180 8211
3177 8209 3177 8213 3147 8213 3148 8217
3162 8235 3166 8245 3171 8249 3171 8252
3168 8252 3174 8263 3196 8254
TIME...MOT...LOC 2145Z 266DEG 24KT 3180 8247
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SANDRIKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:10 PM EDT | Special Marine Warning | JAX | 65 min | |
| Jun 13, 8:12 PM EDT | Special Marine Warning | JAX | 33 min | |
| Jun 13, 8:29 PM EDT | Special Weather Statement | JAX | Duval | 16 min |
| Jun 13, 8:32 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 16 min |
| Jun 13, 9:10 PM EDT | Special Marine Warning | JAX | 65 min | |
| Jun 13, 10:15 PM EDT | Special Marine Warning | JAX | 30 min | |
| Jun 14, 4:15 PM EDT | Special Weather Statement | JAX | Duval | 30 min |
| Jun 14, 11:38 AM EDT | Special Weather Statement | JAX | Appling, Coffee, Jeff Davis | 52 min |
| Jun 14, 1:17 PM EDT | Special Weather Statement | JAX | Camden | 43 min |
| Jun 14, 3:31 PM EDT | Special Weather Statement | JAX | Charlton | 29 min |
| Jun 14, 3:36 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 24 min |
| Jun 14, 4:03 PM EDT | Special Weather Statement | JAX | Camden | 27 min |
| Jun 14, 4:44 PM EDT | Tornado Warning | JAX | Coffee | 31 min |
| Jun 14, 5:01 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 29 min |
| Jun 14, 5:08 PM EDT | Special Weather Statement | JAX | Jeff Davis | 37 min |
| Jun 14, 5:30 PM EDT | Special Weather Statement | JAX | Coffee | 30 min |
| Jun 14, 5:45 PM EDT | Special Weather Statement | JAX | Appling | 30 min |
| Jun 14, 6:19 PM EDT | Tornado Warning | JAX | Atkinson | 26 min |
| Jun 14, 6:45 PM EDT | Tornado Warning | JAX | Atkinson | 30 min |
| Jun 14, 7:08 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 37 min |
| Jun 14, 7:13 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson | 32 min |
| Jun 14, 7:43 PM EDT | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Ware | 47 min |
Nearby
Tornado Warnings in Georgia, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.